Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$ K$-theory and right ideal class groups for HNP rings


Author: Timothy J. Hodges
Journal: Trans. Amer. Math. Soc. 302 (1987), 751-767
MSC: Primary 16A14; Secondary 16A33, 16A54, 18F25, 19A49
DOI: https://doi.org/10.1090/S0002-9947-1987-0891645-1
MathSciNet review: 891645
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be an hereditary Noetherian prime ring, let $ S$ be a "Dedekind closure" of $ R$ and let $ \mathcal{T}$ be the category of finitely generated $ S$-torsion $ R$-modules. It is shown that for all $ i \geq 0$, there is an exact sequence $ 0 \to {K_i}(\mathcal{T}) \to {K_i}(R) \to {K_i}(S) \to 0$. If $ i = 0$, or $ R$ has finitely many idempotent ideals then this sequence splits.

A notion of "right ideal class group" is then introduced for hereditary Noetherian prime rings which generalizes the standard definition of class group for hereditary orders over Dedekind domains. It is shown that there is a decomposition $ {K_0}(R) \cong {\text{Cl}}(R) \oplus F$ where $ F$ is a free abelian group whose rank depends on the number of idempotent maximal ideals of $ R$. Moreover there is a natural isomorphism $ {\text{Cl}}(R) \cong {\text{Cl}}(S)$ and this decomposition corresponds closely to the splitting of the above exact sequence for $ {K_0}$.


References [Enhancements On Off] (What's this?)

  • [1] H. Bass, Algebraic $ K$-theory, Benjamin, New York, 1968. MR 0249491 (40:2736)
  • [2] D. Eisenbud and J. C. Robson, Modules over Dedekind prime rings, J. Algebra 16 (1970), 67-85. MR 0289559 (44:6747)
  • [3] -, Hereditary noetherian prime rings, J. Algebra 16 (1970), 86-104. MR 0291222 (45:316)
  • [4] K. R. Goodearl, Localization and splitting in hereditary noetherian prime rings, Pacific J. Math. 53 (1974), 137-151. MR 0354748 (50:7225)
  • [5] -, The state space of $ {K_0}$ of a ring, Ring Theory, Waterloo 1978 (D. Handelman and J. Laurence, eds.), Lecture Notes in Math., vol. 734, Springer-Verlag, Berlin and New York, 1979, pp. 91-117. MR 548125 (81c:16037)
  • [6] K. R. Goodearl and R. B. Warfield, Jr., Simple modules over hereditary Noetherian prime rings, J. Algebra 57 (1979), 82-100. MR 533102 (80g:16005)
  • [7] -, State spaces of $ {K_0}$ of Noetherian rings, J. Algebra 71 (1981), 322-378. MR 630603 (83h:16019)
  • [8] R. Gordon and J. C. Robson, Krull dimension, Mem. Amer. Math. Soc., No. 133 (1973). MR 0352177 (50:4664)
  • [9] H. Jacobinski, Two remarks about hereditary orders, Proc. Amer. Math. Soc. 28 (1971), 1-8. MR 0272807 (42:7688)
  • [10] A. V. Jategaonkar, Localisation in Noetherian rings, London Math. Soc. Lecture Note Series 89, Cambridge Univ. Press, Cambridge, 1985.
  • [11] J. Kuzmanovich, Localisations of HNP rings, Trans. Amer. Math. Soc. 173 (1972), 137-157. MR 0311699 (47:261)
  • [12] J. Milnor, Introductin to algebraic $ K$-theory, Princeton Univ. Press, Princeton, N.J., 1971. MR 0349811 (50:2304)
  • [13] D. Quillen, Higher algebraic $ K$-theory. I, Algebraic $ K$-Theory, vol. 1 (H. Bass, ed.), Lecture Notes in Math., vol. 341, Springer-Verlag, Berlin and New York, 1973. MR 0338129 (49:2895)
  • [14] I. Reiner, Maximal orders, Academic Press, New York, 1975. MR 0393100 (52:13910)
  • [15] J. C. Robson, Idealizers and hereditary noetherian prime rings, J. Algebra 22 (1972), 45-81. MR 0299639 (45:8687)
  • [16] J. T. Stafford, Generating modules efficiently: algebraic $ K$-theory for noncommutative noetherian rings, J. Algebra 69 (1981), 312-346. MR 617082 (82k:16018)
  • [17] J. T. Stafford and R. B. Warfield, Hereditary orders with infinitely many idempotent ideals, J. Pure Appl. Algebra 31 (1984), 217-226. MR 738216 (86c:16002)
  • [18] -, Constructions of hereditary Noetherian and simple rings, Proc. London Math. Soc. 51 (1985), 1-20. MR 788847 (86j:16016)
  • [19] B. Stenstrom, Rings of quotients, Springer-Verlag, New York, 1975. MR 0389953 (52:10782)
  • [20] R. B. Warfield, Jr., The number of generators of a module over a fully bounded ring, J. Algebra 66 (1980), 425-447. MR 593603 (82h:16021)
  • [21] A. Zaks, Hereditary Noetherian rings, J. Algebra 29 (1974), 513-527. MR 0349750 (50:2243)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A14, 16A33, 16A54, 18F25, 19A49

Retrieve articles in all journals with MSC: 16A14, 16A33, 16A54, 18F25, 19A49


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0891645-1
Keywords: Hereditary Noetherian prime ring, $ K$-theory, class group
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society